Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 56, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 21, 2018, 9:45 AM CDT for Blaine County, Canadian County, Kingfisher County, Oklahoma. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2018, 9:45 AM CDT (14:45 UTC)
- Expired
- Sep 21, 2018, 5:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blaine County, OK, Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 10:10 AM CDT | FLASH FLOOD | 7 Sw Yukon, OK | WATER WELL OVER ROADWAY AT INTERSECTIONS OF S. GREGORY RD AND SW 29TH ST. FROM KOCO TV. |
| Sep 21, 12:11 PM CDT | FLASH FLOOD | 8 Ene Hinton, OK | SIGNIFICANT WATER OVER THE ROAD AT CHEROKEE TRADING POST. |
| Sep 21, 2:16 PM CDT | FLASH FLOOD | 4 Sse Yukon, OK | SW 15TH BETWEEN MUSTANG AND SARA RD IS IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WGUS54 KOUN 211445
FFWOUN
OKC011-017-073-211745-
/O.NEW.KOUN.FF.W.0056.180921T1445Z-180921T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
945 AM CDT FRI SEP 21 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southern Kingfisher County in central Oklahoma...
Central Blaine County in northwestern Oklahoma...
Canadian County in central Oklahoma...
* Until 1245 PM CDT.
* At 945 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is occurring or is imminent.
* Some locations that will experience flooding include...
Western Oklahoma City, El Reno, Watonga, Kingfisher, Yukon,
Mustang, Piedmont, Union City, Geary, Okarche, Calumet, Greenfield,
Concho, Eagle City, Omega and Richland.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3573 9767 3534 9767 3533 9770 3534 9776
3535 9786 3536 9786 3536 9787 3537 9793
3538 9794 3537 9795 3556 9831 3575 9863
3596 9863 3596 9821
$$
MAD2 follow-up statements
336
WGUS54 KOUN 211729
FFWOUN
OKC011-017-073-211945-
/O.EXT.KOUN.FF.W.0056.000000T0000Z-180921T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1229 PM CDT FRI SEP 21 2018
The National Weather Service in Norman has extended the
* Flash Flood Warning for...
Southern Kingfisher County in central Oklahoma...
Central Blaine County in northwestern Oklahoma...
Canadian County in central Oklahoma...
* Until 245 PM CDT.
* At 1229 PM CDT, Doppler radar indicated heavy rain across the
warned area. Up to three inches of rain have already fallen. Flash
flooding is already occurring.
* Some locations that will experience flooding include...
Western Oklahoma City, El Reno, Watonga, Kingfisher, Yukon,
Mustang, Piedmont, Union City, Geary, Okarche, Calumet, Greenfield,
Concho, Eagle City, Omega and Richland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3573 9767 3534 9767 3533 9770 3534 9776
3535 9786 3536 9786 3536 9787 3537 9793
3538 9794 3537 9795 3556 9831 3575 9863
3596 9863 3596 9821
$$
MAD585
WGUS54 KOUN 211918
FFWOUN
OKC011-017-073-212245-
/O.EXT.KOUN.FF.W.0056.000000T0000Z-180921T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
218 PM CDT FRI SEP 21 2018
The National Weather Service in Norman has extended the
* Flash Flood Warning for...
Southern Kingfisher County in central Oklahoma...
Central Blaine County in northwestern Oklahoma...
Canadian County in central Oklahoma...
* Until 545 PM CDT.
* At 216 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Flash
flooding is already occurring. Officials reported southwest 15th
between Mustang and Sara Road impassable due to flooding.
* Some locations that will experience flooding include...
Western Oklahoma City, El Reno, Watonga, Kingfisher, Yukon,
Mustang, Piedmont, Union City, Geary, Okarche, Calumet, Greenfield,
Concho, Eagle City, Omega and Richland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3573 9767 3534 9767 3533 9770 3534 9776
3535 9786 3536 9786 3536 9787 3537 9793
3538 9794 3537 9795 3556 9831 3575 9863
3596 9863 3596 9821
$$
MADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:08 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 21, 6:08 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
608 AM CDT Fri Sep 21 2018
.DISCUSSION...
&&
.AVIATION...
For the 12z TAFs:
Periods of rain, occasionally heavy with visibility reductions
temporarily as low as 2 to 3 SM will occur at most TAF sites.
Gradual decrease in heavy rain potential will occur at most TAF
sites by later today. Thunderstorms are possible with occasional
lightning, but for most sites we handled this with VCTS. MVFR
ceilings should prevail through the TAF period except in northern
Oklahoma where a return to VFR is likely by late afternoon or
evening.
&&
.PREV DISCUSSION... /issued 353 AM CDT Fri Sep 21 2018/
DISCUSSION...
Heavy rainfall event continues to unfold with approaching cold
front, combined with phasing of northern/central plains s/wv trough
and weakening remnants of weak tropical disturbance. Greatest
influence of tropical moisture will remain confined to far southern
portions of Oklahoma and northern Texas late today through tomorrow
given delayed lower level return and advected layered precipitable
water trends. Highest QPF values are expected south of the OKC
metro, down toward Ardmore, Ada, and Durant and primarily from late
this afternoon through Saturday morning. Rainfall totals of 5 to 8
inches certainly appear possible over these areas. With heavier
precipitation ending across western parts of Oklahoma by evening, we
will move the expiration of the Flood Watch up to 00Z this evening
across the western-third or so of Oklahoma. Will keep rest of watch
going and let later shifts adjust as needed. 00Z NAM and last couple
runs of the ECM slow progression of southern wave over northern
Texas, allowing for heavy rainfall to potential last into much of
Saturday across the Red River Valley. Higher probabilities will be
maintained through the day.
In addition to the widespread rainfall, much cooler air will spread
into the region today and tonight. Below average temperatures will
be forecast through the weekend, with temperatures moderating on
Monday ahead of next frontal boundary. An evolving central U.S.
trough will be reflected at surface with passage of cold front on
Tuesday. Along with a downward trend in temperatures, rain chances
will return with this frontal boundary Tuesday into Wednesday. A
more clipper type system progd to dive into the northern plains
Wednesday into Thursday, allowing yet another front to move in late
in the week. This front has the potential to usher in the driest air
we have seen in quite some time, with dewpoints likely to fall into
the 40s over a larger area than currently forecast. With moisture
less abundant by this time, chances for showers and storms appears
lower and will keep pops at or below guidance values.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 59 71 60 / 100 90 40 20
Hobart OK 73 59 73 59 / 100 50 20 10
Wichita Falls TX 77 61 70 62 / 100 90 70 30
Gage OK 71 50 75 54 / 80 0 0 10
Ponca City OK 74 55 76 58 / 90 20 10 10
Durant OK 80 67 71 64 / 100 100 90 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ018>020-023>032-
037>048-050>052.
Flood Watch through this evening for OKZ014>017-021-022-033>036.
TX...Flood Watch through Saturday afternoon for TXZ084>090.
Flood Watch through this evening for TXZ083.
&&
12/11Hazardous weather outlook, Sep 21, 4:59 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 459 AM CDT Fri Sep 21 2018 OKZ004>048-050>052-TXZ083>090-221000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 459 AM CDT Fri Sep 21 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heavy Rainfall and Flooding... Periods of rain will be heavy at times and this could cause flooding of low-lying and poorly drained areas. The greatest chance of flooding or flash flooding will be over the southern half of Oklahoma and north Texas. .Thunderstorms... A few thunderstorms are possible today. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heavy Rainfall and Flooding... Heavy rain chances will continue through Saturday across southern Oklahoma and north Texas. This could cause flooding of low-lying and poorly drained areas. .Thunderstorms... A few thunderstorms are possible Saturday, mainly across southern Oklahoma and north Texas. Low chances of storms will return Monday and continue through next week. Severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Sep 21, 9:16 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
916 AM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM FLASH FLOOD 4 NW FILLMORE 34.32N 96.55W
09/21/2018 JOHNSTON OK EMERGENCY MNGR
8-INCHES OF WATER OVER ROADWAY AT
INTERSECTIONS OF WILEY RD AND OLD CABIN RD.
&&
JPLocal storm report, Sep 21, 9:25 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 AM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD CLARITA 34.48N 96.43W
09/21/2018 COAL OK EMERGENCY MNGR
ROADWAYS UNDERWATER.
&&
TLINDLEYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:29 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Kiowa, Stephens, Tillman | 31 min |
| Sep 20, 8:09 PM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Sep 20, 8:30 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Sep 20, 9:12 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Sep 20, 9:13 PM CDT | Special Weather Statement | OUN | Dewey | 32 min |
| Sep 20, 9:14 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Sep 21, 7:57 AM CDT | Areal Flood Advisory | OUN | Coal, Johnston | 3 hr |
| Sep 21, 8:23 AM CDT | Flash Flood Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 8 hr |
| Sep 21, 8:27 AM CDT | Areal Flood Advisory | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Sep 21, 8:33 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Sep 21, 8:33 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 22 hr |
| Sep 21, 8:35 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 41 hr |
| Sep 21, 8:40 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher | 3 hr |
| Sep 21, 8:40 AM CDT | River Flood Warning | OUN | Cotton | 66 hr |
| Sep 21, 8:54 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Sep 21, 9:22 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Garvin, Grady, Harmon and 5 more | 3 hr |
| Sep 21, 9:52 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 113 min |
| Sep 21, 10:03 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Murray | 3 hr |
| Sep 21, 10:17 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc, Stephens | 3 hr |
| Sep 21, 10:39 AM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 6 hr |
| Sep 21, 10:49 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Sep 21, 11:47 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Oklahoma | 3 hr |
| Sep 21, 12:00 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Marshall | 3 hr |
| Sep 21, 12:03 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain | 5 hr |
| Sep 21, 12:16 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Sep 21, 12:37 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Stephens | 3 hr |
| Sep 21, 12:50 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 4 hr |
| Sep 21, 12:57 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray and 1 more | 6 hr |
| Sep 21, 1:12 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc, Stephens | 7 hr |
| Sep 21, 1:26 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Sep 21, 2:10 PM CDT | River Flood Warning | OUN | Bryan | 3 days |
| Sep 21, 2:12 PM CDT | River Flood Warning | OUN | Atoka | 5 days |
| Sep 21, 2:24 PM CDT | Flash Flood Warning | OUN | Cotton, Jefferson | 3 hr |
| Sep 21, 2:29 PM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Sep 21, 2:51 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 3 hr |
| Sep 21, 3:13 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Sep 21, 3:31 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Stephens | 3 hr |
| Sep 21, 3:48 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 3 hr |
| Sep 21, 4:15 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 4 hr |
| Sep 21, 4:36 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 4 hr |
| Sep 21, 5:06 PM CDT | Areal Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Sep 21, 5:18 PM CDT | Areal Flood Warning | OUN | Cleveland, Garvin, McClain | 3 hr |
| Sep 21, 5:25 PM CDT | Areal Flood Warning | OUN | Cotton, Jefferson | 3 hr |
| Sep 21, 5:32 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 3 hr |
| Sep 21, 5:35 PM CDT | Areal Flood Warning | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Sep 21, 5:42 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Sep 21, 6:05 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| Sep 21, 6:48 PM CDT | Areal Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.